Alert archive / Texas / Red Flag Warnings in 2019
Red Flag Warning 2, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Feb 6, 2019, 3:06 AM CST for 11 counties in Texas. It took effect at Feb 6, 2019, 10:00 AM CST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2019, 3:06 AM CST (09:06 UTC)
- In effect from
- Feb 6, 2019, 10:00 AM CST
- Expired
- Feb 6, 2019, 9:00 PM CST
- In force
- 11 hr
- Issued by
- NWS Amarillo, TX
Counties Armstrong County, TX, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hartley County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 23 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.1 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1998 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
073 WWUS84 KAMA 060906 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 306 AM CST Wed Feb 6 2019 TXZ001-006-007-011>014-016>019-317-062215- /O.UPG.KAMA.FW.A.0002.190206T1600Z-190207T0300Z/ /O.NEW.KAMA.FW.W.0002.190206T1600Z-190207T0300Z/ Dallam-Hartley-Moore-Oldham-Potter-Carson-Gray-Deaf Smith-Randall- Armstrong-Donley-Palo Duro Canyon- 306 AM CST Wed Feb 6 2019 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND MUCH OF THE SOUTHERN TEXAS PANHANDLE... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from 10 AM this morning to 9 PM CST this evening. The Fire Weather Watch is no longer in effect. * Affected Area...In Texas...Dallam...Hartley...Moore...Oldham... Potter...Carson...Gray...Deaf Smith...Randall...Armstrong... Donley and Palo Duro Canyon. * 20 Foot Winds...Southwest 30 to 40 mph with gusts up to 55 mph. * Relative Humidity...As low as 19 percent. * Red Flag Threat Index...3 to 4. * Timing...Between 10 AM and 9 PM CST Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
1 follow-up statement
795 WWUS84 KAMA 062153 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 353 PM CST Wed Feb 6 2019 TXZ001-006-007-011>014-016>019-317-070300- /O.CON.KAMA.FW.W.0002.000000T0000Z-190207T0300Z/ Dallam-Hartley-Moore-Oldham-Potter-Carson-Gray-Deaf Smith-Randall- Armstrong-Donley-Palo Duro Canyon- 353 PM CST Wed Feb 6 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND MUCH OF THE SOUTHERN TEXAS PANHANDLE... * Affected Area...In Texas...Dallam...Hartley...Moore...Oldham... Potter...Carson...Gray...Deaf Smith...Randall...Armstrong... Donley and Palo Duro Canyon. * 20 Foot Winds...Southwest 25 to 35 mph with gusts up to 55 mph. * Relative Humidity...As low as 19 percent. * Red Flag Threat Index...3 to 4. * Timing...Between 10 AM and 9 PM CST Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Feb 5, 11:19 PM CST, 3 hours 47 minutes earlier.
Area forecast discussion, Feb 5, 11:19 PM CST, 3 hours 47 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Amarillo TX
1119 PM CST Tue Feb 5 2019
.AVIATION...
For the 06Z TAFs, a cold front has now pushed further southwest to
near KDHT, Panhandle, and southeast to KCDS as of this writing. IFR
to LIFR cigs and vsbys due to FG and FZFG will persist at KGUY
tonight until around mid morning Wednesday before rapidly
improving as strong and gusty southwest winds commence, then
continue through late Wednesday afternoon at the terminal sites.
It will be a close call whether the cold front makes it past KDHT
and KAMA tonight. If it does then amendments will become necessary.
Also, later shifts may need to consider an Aviation Weather
Warning for KAMA on Wednesday afternoon as wind gusts may reach or
exceed 40 knots.
02
&&
.PREV DISCUSSION... /Issued 928 PM CST Tue Feb 5 2019/
UPDATE...
Have changed Dense Fog Advisory to a Freezing Fog Advisory for the
cntrl and ern OK Panhandle and expanded to include Ochiltree and
Lipscomb counties in the TX Panhandle. Also, issued a Dense Fog
Advisory for Roberts and Hemphill counties in the TX Panhandle
based on current obs and trends. May need to expand further west
and south if warranted tonight. All appropriate grids have been
updated and NPW issued.
02
PREV DISCUSSION... /Issued 748 PM CST Tue Feb 5 2019/
UPDATE...
Surface cold front has pushed further west to include more of
the north central zones. Also, temperatures behind this boundary
have already cooled to below forecast mins for tonight. Have
adjusted the appropriate grids to account for mins tonight, winds,
and cloud cover. May have to change Dense Fog Advisory to a
Freezing Fog Advisory for parts of the OK Pnhdl and nern TX
Panhandle as well as expand a bit south based on current obs. Will
take a closer look at this and update accordingly through the
evening hours.
02
PREV DISCUSSION... /Issued 547 PM CST Tue Feb 5 2019/
AVIATION...
For the 00Z TAFs, a cold front has pushed thru most of the OK
Panhandle, including KGUY, and much of the eastern TX Panhandle
as of this writing. IFR to LIFR cigs and vsbys due to FZFG will
persist at KGUY tonight until around mid morning Wednesday before
rapidly improving as strong and gusty southwest winds commence,
then continue through late Wednesday afternoon at the terminal
sites. Later shifts may need to consider an Aviation Weather
Warning for KAMA on Wednesday afternoon as wind gusts may reach or
exceed 40 knots.
02
PREV DISCUSSION... /Issued 335 PM CST Tue Feb 5 2019/
DISCUSSION...
Cool moist airmass holding strong across eastern half of Oklahoma
Panhandle. Have reissued Dense Fog Advisory for this area
through the night and into Wednesday morning.
On Wednesday, strong deep southwest flow will act to dislodge
above-mentioned cool moist airmass from the northeast. Strong
southwest winds will spread across Panhandles from west to east,
possibly reaching Wind Advisory levels.
Cold front passes Wednesday night. Wind chill readings early
Thursday morning will be in the 0 to -5 degree range across the
Oklahoma Panhandle and the northern 1/4 of the Texas Panhandle.
North winds on Thursday will hold maximum temperatures in the
lower- to mid-30s across the northern half of the forecast area,
with upper-30s and lower-40s elsewhere.
Modest recovery begins on Friday with most sections rising into
the 40s. By Sunday, highs at or above normal are expected, with
readings in the 50s prevailing.
Models diverge in later periods. Southwest flow aloft is
interrupted briefly by a modest shortwave, progged to pass Monday
or Tuesday. Pops offered by Blend Sunday night and Monday have
been reduced in area and capped at 20 percent. See very little
opportunity for moisture return to set up a precipitation event.
03
Cockrell
FIRE WEATHER...
Elevated to possibly critical fire weather conditions are
expected to develop on Wednesday as strong southwest winds
overspread the area. Fire Weather Watch has been issued for the
western, central and south-central parts of the Texas Panhandle
for Wednesday and Wednesday evening. Cold front moves into
Oklahoma Panhandle before midnight, shifting winds to the north, and
then passes all of Texas Panhandle by sunrise Thursday. Light to
moderate north winds are expected on Thursday. No elevated or
critical fire weather conditions are expected Thursday through
Tuesday. 03
&&
.AMA Watches/Warnings/Advisories...
TX...Freezing Fog Advisory until 9 AM CST Wednesday for the following
zones: Lipscomb...Ochiltree.
Fire Weather Watch from 10 AM CST Wednesday through Wednesday
evening for the following zones: Armstrong...Carson...
Dallam...Deaf Smith...Donley...Gray...Hartley...Moore...
Oldham...Palo Duro Canyon...Potter...Randall.
Dense Fog Advisory until 9 AM CST Wednesday for the following
zones: Hemphill...Roberts.
OK...Freezing Fog Advisory until 9 AM CST Wednesday for the following
zones: Beaver...Texas.
&&Hazardous weather outlook, Feb 6, 12:07 AM CST, 2 hours 59 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Amarillo TX 1207 AM CST Wed Feb 6 2019 OKZ001>003-TXZ001>020-317-061200- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 1207 AM CST Wed Feb 6 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Rest of Tonight. Dense freezing fog will reduce the visibility to one quarter of a mile or less in the central and eastern Oklahoma Panhandle as well as most of the extreme northern Texas Panhandle. A Freezing Fog Advisory is in effect for this area. In addition, dense fog will reduce the visibility to one quarter of a mile or less across parts of the central and eastern Texas Panhandle. A Dense Fog Advisory is in effect for this area. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Dense freezing fog will reduce the visibility to one quarter of a mile or less in the central and eastern Oklahoma Panhandle as well as most of the extreme northern Texas Panhandle. A Freezing Fog Advisory is in effect for this area until 9 AM Wednesday. In addition, dense fog will reduce the visibility to one quarter of a mile or less across parts of the central and eastern Texas Panhandle. A Dense Fog Advisory is in effect for this area until 9 AM Wednesday. Critical fire weather conditions will be possible across much of the western, central and south central parts of the Texas Panhandle on Wednesday. A Fire Weather Watch is in effect for these areas on Wednesday and Wednesday evening. Elevated fire weather conditions are expected across the Oklahoma Panhandle and the rest of the Texas Panhandle on Wednesday. Windy conditions will be common with relative humidity values falling to around 20 percent. Southwest winds will be in the 30 to 40 mph range with gusts of 50 to 55 mph possible on Wednesday across the western Oklahoma Panhandle and the western half of the Texas Panhandle. A Wind Advisory may be required for this area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated or critical fire weather conditions Wednesday afternoon and early evening. 02
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 8:48 PM CST | Dense Fog Advisory | AMA | Armstrong, Carson, Collingsworth, Donley, Gray, Hemphill and 4 more | 14 hr |
| Feb 5, 8:48 PM CST | Freezing Fog Advisory | AMA | Hansford, Hemphill, Hutchinson, Lipscomb, Ochiltree, Roberts and 1 more | 14 hr |
| Feb 6, 3:04 AM CST | Wind Advisory | AMA | Armstrong, Carson, Dallam, Deaf Smith, Hartley, Moore and 4 more | 16 hr |
| Feb 6, 11:20 AM CST | Dense Fog Advisory | AMA | Collingsworth, Hemphill, Lipscomb, Ochiltree, Roberts, Wheeler | 4 hr |
| Feb 6, 11:20 AM CST | Freezing Fog Advisory | AMA | Hemphill, Lipscomb, Ochiltree, Roberts | 10 hr |
Nearby
Red Flag Warnings in Texas, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.